Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Child has painful ruptured eardrum. Using azthromycin drops. Got fever. Is this normal?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
3 year old ruptured ear drum five days ago and is still in pain. Dr rx azthromycin and ear drops. She screams and cries all the time saying they hurt and also says the drops hurt. Has been running a fever off and on is this normal
Posted Sat, 30 Mar 2013 in Ear, Nose and Throat Problems
Answered by Dr. Jasvinder Singh 43 minutes later
Thanks for posting your query.

I can understand your concern but the symptoms are suggestive of an infection of the middle ear after ruptured ear drum for which antibiotic ear drops have already been prescribed. You should continue using the ear drops. It is to prevent an ear infection or treat an existing infection.

For the ear pain, the doctor may recommend using an over-the-counter pain medication such as acetaminophen or ibuprofen. Warmth may be applied also to relieve discomfort. You should also protect his ears from cold air and he should avoid blowing his nose till there is complete healing.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor